MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN923527
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, " balloon deflated spontaneously after insertion, a second device was used and the procedure was completed".Additional information states the 2nd iab was inserted at the same insertion site.Patient condition is reported as "fine".
 
Event or Problem Description
It was reported that, "balloon deflated spontaneously after insertion, a second device was used and the procedure was completed".Additional information states the 2nd iab was inserted at the same insertion site.Patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported lot number (16f22g0005) matches the lot number on the returned packaging pouch.Returned for investigation was a 6fr.Wedge 110cm catheter with its original packaging pouch.Upon return, the supplied control stroke syringe was connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.0cc.No condensation was noted in the inflation lumen extension line.No contrast media was noted within injection lumen extension line.Spots of dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted on the interior surfaces of the balloon/on the distal tip extrusion.Under microscopic inspection, the balloon appeared typical; however, a crack/damage was noted on the epoxy bond and catheter extrusion beneath the latex balloon near the distal tip; the total length of the crack is approximately 2mm.No other damage or abnormalities were noted to the returned sample.The balloon did not stay inflated during the inflation test due to the cracked catheter extrusion beneath the latex balloon; therefore, the symmetry of the balloon could not be measured.The balloon was injected with 1.0cc of air using the returned control stroke syringe.The balloon was fully inflated; however, the balloon deflated within 3 seconds.The balloon was placed in water, and air was injected into the inflation lumen.A leak was apparent from the distal tip of the catheter.The leak is a result of the previously noted cracked distal tip extrusion.The appearance of crack is consistent with damage to the adhesive/epoxy bond and catheter extrusion.The injection lumen was aspirated and flushed.No blood or debris was noted.Upon further testing, the distal tip of the catheter was blocked off and air was injected through the injection lumen extension luer, the balloon started inflating.This is consistent with the cracked distal tip extrusion.A lab inventory 0.025in guidewire was back loaded through the distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension line.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon deflated spontaneously after insertion" is confirmed.During the investigation, a leak was noted from the distal tip of the catheter upon balloon inflation.A crack to the catheter extrusion and adhesive/epoxy bond was noted at the distal tip of the catheter causing the leak.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the cracked distal tip extrusion.The probable root cause of the complaint is manufacturing related.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16408761
Report Number3010532612-2023-00093
Device Sequence Number5759397
Product Code DYG
UDI-Device Identifier10801902206746
UDI-Public10801902206746
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIPN923527
Device Catalogue NumberAI-07126
Device Lot Number16F22G0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown